Right Femur Pain

Discussion in 'The Watercooler' started by hearts and roses, Nov 24, 2010.

  1. hearts and roses

    hearts and roses Mind Reader

    I am hoping someone can help me out here. For about 2 weeks I've experienced intermittent shooting pain in my right mid-femur bone, not bad pain, just twinges really, but it does make me stop in my tracks for a moment.

    Well, this morning, it's got me limping a bit and even while sitting, standing, going up or down stairs, whatever, it's shooting hard pain - VERY painful, makes me gasp it's so painful. And it is only in that one area. It does NOT feel muscular. It feels like it's IN the bone.

    Of course I called my DR but they are closing half day and can't squeeze me in and their computers are down so they couldn't even schedule me for another day.

    Any ideas? I'm freaking out a little and thinking that if it continues I may end up in the ER, which I DON'T want to do on Thanksgiving weekend!
     
  2. Mattsmom277

    Mattsmom277 Active Member

    Shin splints?? I wish I had more ideas, I have no clue :(. Is there any way to go to a walk in or something to avoid the er? If the pain is that bad, even if it requires an ER, I'd maybe go do it today so that it won't mean a ER run during your holiday?

    (((Hugs))) It sound horrible. I hope you feel better super quick
     
  3. DammitJanet

    DammitJanet Well-Known Member Staff Member

    I was going to say shin splints but that isnt your femur...lol.

    I have this burning, searing pain in my shin bones that I thought might be shin splints but they have been ruled out. We have no clue what it is but it KILLS me. We treat it as nerve pain because we cant figure out anything else. It really feels like hot lava flowing through my bone marrow.
     
  4. hearts and roses

    hearts and roses Mind Reader

    Well, of course I stupidly put "right femur pain" and up came, you guessed it, bone cancer. I am thrilled. Hahaha - no more internet searches for me! I have an appointment on Monday morning, however, if the pain worsens or becomes really debilitating, I wil hit up the ER.

    I was hoping one of you magical mommy doctors out there would just know - just you know, magically, know. TIA
     
  5. DammitJanet

    DammitJanet Well-Known Member Staff Member

    I have so stopped doing the Dr Google thing...lol.

    If I know for sure what something is...like how to get a splinter out of a big toe easily, I might try it but no more searching for vague symptoms...lol.
     
  6. flutterby

    flutterby Fly away!

    Jo - How long have you been on steroids and what dosage?
     
  7. hearts and roses

    hearts and roses Mind Reader

    Oh yeah, I thought of that also. I've been on them for the better part of six weeks with the highest dose only reaching to 20mg/day tops. I haven't taken any for almost two weeks. Do you think there is a relationship?
     
  8. Hound dog

    Hound dog Nana's are Beautiful

    Could be a relationship Jo between the bone pain and the steroid dosage, but then you haven't been on them for 2 wks so I'd imagine it that was it you'd see the pain going away unless it caused a deficiency of some kind. Still you should have the doctor check you when he can. You might want the fam doctor you check your vitamin/mineral levels too since I see you take supplements.

    I try very hard NOT to Dr Google. I know too much as it is. lol And far too often only the worst things come up when symptoms can be such a huge variety of different things for different reasons.
     
  9. Fran

    Fran Former Site Owner

    Is is on the side or front of thigh?
    There is a bursitis that can be very painful. I experienced it myself and was quite surprised how painful it was.
    There is always a danger of going for the worst case scenario or blowing it off as unimportant. Usually the truth is right in the middle.
     
  10. hearts and roses

    hearts and roses Mind Reader

    Fran it is on the top in the middle of my thigh, deep deep inside, which is why I feel it is inside the bone, not a muscular issue.

    I briefly thought there may be a correlation between the steroid use for my asthma and this pain, but like you said, Lisa, I just don't think my doses were high enough and I didn't take it long enough for there to be such residual effects, especially since it has been almost 2 weeks since I've discontinued.

    This evening as I was zipping around trying to do all my dessert baking for tomorrow, I thought it may have subsided. Of course, as soon as I thought that, the shooting pain came on again...and again...and again. So, there it is.
     
  11. HaoZi

    HaoZi Guest

    I get pains in the long bones, but I already know mine are directly related to the temperature here. Cold here is not like the cold back home, it gets into bones and makes them ache. For me it's strictly a winter pain, and wearing thermals to help block the cold*** wind here helps. Does the same to old bone injury I have (played sports a lot when I was young). I'm guessing yours is not the same issue.
     
  12. hearts and roses

    hearts and roses Mind Reader

    Nope, not that kind of cold in the bones. I've had that...well, I have that all winter. This is different - it stops me, it makes me gasp, the pain is so sharp.
     
  13. HaoZi

    HaoZi Guest

    Is there any chance you fractured it? Stress fracture maybe?
     
  14. Lothlorien

    Lothlorien Active Member Staff Member

    HaoZi, I sent you a message. However, for the rest of you, the aching in the legs during winter time or seasonal changes may likely be due to a magnesium deficiency. I had that problem for years and docs thought I was being a hypochondriac, but once I found the right rh dr. and she did the right bloodwork, it turned out to be simply a magnesium deficiency. Jo, I don't think that is your problem since it seems localized to one part of your thigh. Perhaps, if the pain is that severe, you can go to a walk in clinic with an x-ray machine on Friday, just to be on the safe side. Iliotibial band tendinitis is coming to my mind, but with the steroid use, that should take care of the inflammation.
     
  15. flutterby

    flutterby Fly away!

    When I stopped steroids, I had all kinds of weird things. I wouldn't discount the steroid use as a possibility.

    Have you started taking Vit D supplements? That caused the same kind of pain for me that you're describing because I wasn't taking enough calcium to go with it. Since I take a proton pump inhibitor (prilosec, nexium, protonix), I have to take Calcium Citrate - most people take Calcium Carbonate, which is also what you get from food. When you're on a PPI, your body doesn't absorb normal calcium, which is why you have to take calcium citrate.

    Just another thought.
     
  16. hearts and roses

    hearts and roses Mind Reader

    Actually, Loth, now that you mention it, this pain is reminiscent of pain I had back when I was deficient in magnesium. With all my other medication use the past few weeks, I've skipped the magnesium/calcium supplement. I now wonder if that's what it is. I am going to begin my cal/mag supplement again tonight and see if that doesn't help things. I usually notice an improvement within 3-4 days, so by Monday I should see some change if that's what it is. Thanks for that!

    I love this place.
     
  17. TerryJ2

    TerryJ2 Well-Known Member

    Well, it looks like you've shed some light on it already.
    Good for you.
    Be sure to have the dr do a CBC when you go. That should should your magnesium level.
     
  18. Lothlorien

    Lothlorien Active Member Staff Member

    Jo, I usually notice an improvement in a couple of days too. Good luck. I hope that the magnesium supplement is all it takes to make you feel better.
     
Loading...